close

Вход

Забыли?

вход по аккаунту

?

Diagnosis of stroke by CPK isoenzymes.

код для вставкиСкачать
giologie, vol 31. Bern, Stuttgart, and Vienna, Hans Huber,
1976, pp 13, 50
5. Kinnaert P, StruyvenJ, Mathieu J, Vereerstraeten P, Toussaint
C , Von Geertruyden J: Intermittent claudication of the hand
after creation of an arteriovenous fistula in the forearm. Am J
Surg 139:838-843, 1980
6. Tripolitis AJ, Milligan RT, Bodily KC, Strandness DE: The
physiology of venous claudication. Am J Surg 139:447-448,
1980
Brush Writing
in Patients with Tremor
Masahiro Nomoto, MD, and Akihiro Igata, M D
Patients suffering from involuntary movement may have
great difficulty with their handwriting. We recently have
cared for a patient with tremor whose handwriting improved when using a “fude,” a traditional Japanese brush
pen similar to a felt-tipped pen, and have since confirmed
the observation in other patients suffering from tremor.
A 7 1-year-old man has had slowly progressive hand tremor for the past 13 years. He could not brush his teeth and
had difficulty feeding himself because of the tremor. I t was
impossible for him to sign his name with a usual pen. T h e
tremor was 7 cycles per second and was present equally
in both hands but disappeared when his hands were in a
resting position. Neurological examination was otherwise
negative. H e was diagnosed as having essential tremor and
treated with diazepam and diphenhydramine; he has been
troubled with asthma for approximately 20 years and propranolol was not prescribed. His tremor improved slightly
and he became able to brush his teeth and feed himself, but
his handwriting remained illegible. W e advised him to try a
fude. With the brush pen, his handwriting improved and
became legible (Figure).
Brush writing was tried in 6 additional patients with essential tremor, 20 with Parkinson disease, 2 with chorea, 2
with myoclonus, and 1 with dystonia. Handwriting im-
Improvement of handwriting i n a patient with essential tremor. Left: characters written with a ballpoint pen; right: the
same characters done with a fitde.
434 Annals of Neurology
Vol 11 N o 4 April 1982
proved in 2 of the 6 patients with essential tremor and 3 of
the 20 with Parkinson disease; no change occurred in the
other patients.
Use of the brush pen appears to improve the handwriting
in some patients with tremor. With hard-tip pens or pencils
involuntary movements of the hand are directly transmitted to the point, but a brush pen absorbs the involuntary
movement in its soft and flexible tip. T h e thick letters
written by a brush pen are more understandable. Though
the fude is a traditional Japanese pen used in writing cursive syllabary and Chinese characters, it may help patients
with involuntary movements affecting the hands to write
better in any script.
Third Department of lnternal Medicine
Kagoshima University, Faculty of Medicine
1208-1, Usuki
Kagoshima 890, Japan
Diagnosis of Stroke
by CPK Isoenzymes
Stuart A. Lipton, M D , PhD,”
and Martin A. Samuels, M D j
The B B fraction of CPK isoenzymes (CPK,) is normally
present in brain [6], umbilical cord serum [ 3 ] , smooth muscle [I, 21, and lung [4].A few investigators have also found
traces of this isoenzyme in heart, some skeletal muscles [GI,
and abdominal organs [ 4 ] , but not in normal adult serum
[3]. Increased activity of the BB band in serum has been
reported after massive cerebral infarction and traumatic
cerebral hematoma with myocardial infarction [3]. A positive B B fraction following a small stroke, as in the patient
reported in this communication, has not heretofore been
noted.
Not long ago we were called to see an elderly woman in
the intensive care unit because of a highly positive serum
B B band. The patient had recently suffered a subendocardial myocardial infarction and multiple peripheral emboli,
but her primary physicians did not suspect an intracerebral
lesion. O u r examination revealed inattention, a marked
right gaze preference, decreased threat response from the
left, and extinction o n the left to double simultaneous
touch, but no hemiparesis. The computerized tomographic
scan confirmed the impression of a very small, nonhemorrhagic infarct in the distribution of the right posterior cerebral artery. The patient continued to receive anticoagulant
therapy because of emboli with a cardiac (noninfectious)
source. This case of apparent cerebral embolus would have
gone unnoticed were it not for the positive B B fraction of
the CPK isoenzymes, which prompted a neurological consultation.
This isoentyme has on occasion been elevated in other
conditions (Table), none of which were present in this
woman. Although rather uncommon, the findings in this
case illustrate the importance of suspecting even a small
Conditions Associated with an Increased
BB Band of CPK Isoenzymes i n Serum
Condition
Reference
Small nonhemorrhagic stroke
Massive cerebral infarction
Cerebral hematoma, myocardial
infarction
Malignant hyperthermia
Uremia
Brain anoxia after cardiac arrest
Necrosis of large intestine
Reye syndrome
This paper
3
3
6
5
3
3
5
stroke in the face of a positive BB fraction of the CPK
isoenzymes.
*John A. and George L. Hartford Fellow
Departments of Neurobiology and Neurology
Harvard Medical School
+Brigham and Women's Hospital
V A Medical Center, West Roxbury
Boston, M A 021 IS
References
1. Elevitch FR: Fluorometric Techniques in Clinical Chemistry.
Boston, Little, Brown, 1973
2. Elevitch FR, Brownlow K. A new fluorometric determination
of serum creatine phosphokinase isoenzyme: detection of CPK,
in myocardial infarction and f a d cardiovascular disorders. Am
J Clin Pathol 59:133-134, 1973
Jtano M: The detection of CPK, (BB) in serum, a summary of
sixteen cases. Am J Clin Pathol 65:351-355, 1976
Van Der Veen KJ, Willebrands A F Isoenzymes of crearine
phosphokinase in tissue extracts and in normal and pathological
sera. Clin Chim Acta 13:312-316, 1966
Wallach J: Interpretation of Diagnostic Tests. Third edition.
Boston, Little, Brown, 1978
Zsigmond EK, Starkweather WH, Duboff GS, Flynn KA: Abnormal creatine-phosphokinase pattern in families with malignant hyperpyrexia. Anesth Analg (Cleve) 5 12327-840, 1972
evaluation of her continual head rolling and lip licking.
Athetoid tongue movements had first appeared in May
while she was receiving doxepin, 100 mg at bedtime, and
hydroxyzine, 50 mg twice daily. Her most recent medication change had been the addition of hydroxyzine the previous September. Her medical history included arthritis,
lymphatic lymphoma, depression, arteriosclerotic cerebrovascular disease, and peptic ulcer disease. She had no
history of dementia. Routine laboratory studies were normal except for a microcytic anemia resulting from her lymphoma.
She had used phenothiazine derivatives intermittently
for several years to control nausea; however, she had not
taken any phenothiazines for 12 months. Doxepin withdrawal five days prior to hospitalization did not affect her
dyskinesias. Hydroxyzine was discontinued upon admission. Six months later her dyskinesias persisted but were
diminished by chlorazepate, 15 mg at bedtime.
In all reports of antidepressant-induced dyskinesias, recent or concomitant neuroleptic therapy has been a contributing factor [2, 31. Antidepressant-induced dyskinesias
disappear within one to two weeks after the challenge is
removed. Concomitant neuroleptic therapy has not been a
consistent finding in antihistamine-associated dyskinesias,
which typically appear after years of chronic use and persist
despite drug withdrawal [ 1, 51. Kobayashi implied, by reference to animal studies, that patients with prior neuroleptic use may later develop dyskinesias when exposed to
In animals, this pedrugs from other chemical classes [4].
riod of dopaminergic hypersensitivity is variable.
The persistence of dyskinesias in our patient led us to
believe that the ingestion of hydroxyzine provoked dyskinesias after her prior sensitization from phenothiazine
exposure. We wish to alert clinicians to possible tardive
dyskinesia from short-term hydroxyzine, especially in patients with known phenothiazine use.
*JohnRawlings and Associates Phamaceutical ServiceJ
PO Box 115
+Department of Neurology
Medical Center Physicians
215 E Hawaii
Nampa, I D 83651
References
Hy droxyzine-Associated
Tardive Dyskinesia
Beverly G. Clark, BS, RPh,'
Mark Araki, BS, RPh,* and Harold W. Brown, MD+
Tardive dyskinesia from antihistamines is uncommon and
typically follows years of use [l, 51. We report the appearance of tardive dyskinesia after 795 months of hydroxyzine
therapy.
In June, 1981, a 74-year-old woman was hospitalized for
1. Davis WA: Dyskinesia associated with chronic antihistamine
use. N Engl J Med 294:113, 1976
2. Dekret JJ, Maany I, Ramsey A, Medels J: A case of oral dyskinesias associated with imipramine treatment. Am J Psychiatry
134~1297-1298, 1977
3. Fann WE, Sullivan JL, Richman B W Dyskinesias associated
with tricyclic antidepressants. Br J Psychiatry 128:490-493,
1976
4. Kobayashi RM: Orofacial dyskinesia. West J Med 125:277288, 1976
5 . Thach BT, Chase TN, Bosma JF: Oral facial dyskinesia associated with prolonged use of antihistamine decongestants. N
Engl J Med 293:486-487, 1975
Notes and Letters
435
Документ
Категория
Без категории
Просмотров
0
Размер файла
205 Кб
Теги
stroki, cpk, isoenzyme, diagnosis
1/--страниц
Пожаловаться на содержимое документа